PUMA
Istituto di Scienza e Tecnologie dell'Informazione     
Kharenko D., Padovani C., Pagni A., Pasquinelli G., Semin L. Free longitudinal vibrations of bimodular beams: a comparative study. In: International Journal of Structural Stability and Dynamics, vol. 11 (1) pp. 23 - 56. World Scientific, 2011.
 
 
Abstract
(English)
In this paper, we consider the problem of the free longitudinal vibrations of a beam made of a bimodular material, i.e. an elastic material whose in-tension Young's modulus is a fraction of that under compression. After recalling the exact solutions for an infinite beam and for a beam with fixed ends calculated via the characteristics method, we apply high-resolution methods based on the finite-element approach to solve the nonlinear equation of the motion. In particular, we compare the exact solutions with the numerical solutions calculated using the collocation and least-squares method developed in the present study, the space-time element method, as well as total variation diminishing (TVD) and Newmark methods.
URL: http://www.worldscinet.com/ijssd/11/1101/S02194554111101.html
DOI: 10.1142/S0219455411003975
Subject Bimodular material
Nonlinear dynamics
Exact solutions
Numerical solutions
J.2 Physical Sciences and Engineering


Icona documento 1) Download Document PDF


Icona documento Open access Icona documento Restricted Icona documento Private

 


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional